MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC ORBIT GALAXY DETACHABLE COIL SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC ORBIT GALAXY DETACHABLE COIL SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CF0306
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This initial/final mdr will be the only report submitted for mfr #3008264254-2017-00056.Procode: krd/hcg.(b)(4).Concomitant medical products: prowler select lp/es microcatheter, complex fill 6mm x 20cm.Conclusion: based on the information, the event could not be confirmed.The product was not returned for analysis; however a review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.
 
Event or Problem Description
It was reported by a healthcare professional that an entire og cmplx fill coil 3x6 (640cf0306/17463106) prematurely detached in a prowler select lp/es microcatheter (606s155x/lot unknown) during a coil embolization procedure of a cerebral aneurysm.The coil had not been advanced out of the tip of the microcatheter at all, therefore everything was removed from the patient.Reportedly, resistance was experienced during advancement of the coil through the mid portion of the microcatheter.There was no damage noted to the coil prior to use and no kinks were noted on the microcatheter.An adequate continuous flush was maintained through the microcatheter.One complex fill 6mm x 20cm (640cf0620) was successfully used with the prowler select lp/es microcatheter prior to the reported event.The patient¿s information and aneurysm characteristics are unknown.There were no patient complications as a result of the reported event and no additional intervention was required.The procedure was delayed less than 30 minutes.The procedure was completed using another microcatheter and coil.The patient¿s status post procedure is unknown.The device is not being returned for evaluation as it was discarded.

Brand Name
ORBIT GALAXY DETACHABLE COIL SYSTEM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA
MDR Report Key6594723
Report Number3008264254-2017-00056
Device Sequence Number979744
Product Code KRD
UDI-Device Identifier10886704030218
UDI-Public(01)10886704030218(17)180331(10)17463106
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Catalogue Number640CF0306
Device Lot Number17463106
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2017
Initial Report FDA Received Date05/26/2017
Patient Sequence Number1